Alert archive / Oklahoma / High Wind Warnings in 2022

High Wind Warning 7, NWS Norman, OK

May 11, 202210 counties in Oklahoma

NWS Norman, OK issued this high wind warning at May 11, 2022, 4:58 AM CDT for 10 counties in Oklahoma. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 11, 2022, 4:58 AM CDT (09:58 UTC)
Expired
May 11, 2022, 7:00 AM CDT
In force
2 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 100 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 5:00 AM CDTNON-TSTM WND GST 697 Ssw Alva, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3865 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS74 KOUN 110958
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
458 AM CDT Wed May 11 2022

OKZ004>006-009>011-014>017-111200-
/O.NEW.KOUN.HW.W.0007.220511T1000Z-220511T1200Z/
Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey-
Custer-Blaine-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, 
Clinton, Watonga, Geary, and Okeene
458 AM CDT Wed May 11 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Strong wind gusts will continue northwestern Oklahoma
  through 7 am from a large area of decaying showers. Wind gusts
  60 to 70 mph can be expected at times, mostly from the south or
  west.

* WHERE...Harper, Woods, Alfalfa, Ellis, Woodward, Major, Roger 
  Mills, Dewey, Custer and Blaine Counties.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at May 11, 4:10 AM CDT, 48 minutes earlier.

Area forecast discussion, May 11, 4:10 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Norman OK
410 AM CDT Wed May 11 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 410 AM CDT Wed May 11 2022

Showers and storms continue to move through western and central
Oklahoma and have mostly exited western north Texas. While overall
these storms have come down in intensity, a few areas of severe wind
gusts have been observed in northern Oklahoma, and these strong
downdrafts will need to be monitored. These storms will continue
moving north through the morning hours, and will gradually
exit/dissipate by noon.

Remnant showers and increased cloud cover across the region will
keep the high temperatures lower for Wednesday, with highs expected
in the low to mid 90s. In the upper levels, Oklahoma and western
north Texas continues to remain in the area between a ridge
extending through Texas into the Great Lakes region, and a large
longwave trough with an associated cyclone beginning to move through
California/Southern Nevada. As this cyclone continues it's movement
eastward, additional upper level shortwaves are generated Wednesday
evening within the flow. With the positioning of the ridge, any
storms that develop will likely stay in the Texas/Oklahoma panhandle
and into Kansas, however northwestern Oklahoma may see some
precipitation Wednesday night. Scattered cloud cover will assist in
keeping the overnight low temperatures in the upper 60s and low 70s.

Zwink

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 410 AM CDT Wed May 11 2022

With the upper level ridge shifting slightly east, the upper level
cyclone that has moved from Nevada into Utah through Wednesday will
be redirected northward through the Northern Plains on Thursday. The
upper level flow through the region becomes fairly active, with
numerous shortwaves developing in the flow along the periphery of
the trough. With this upper-level support, in addition to
additional surface warm air and moisture advection into the area,
development of thunderstorms appear possible Thursday afternoon
and evening in northern Oklahoma stretching into central Oklahoma.
With enough CAPE (MLCAPE > 500 J/kg) and shear (0-6km shear >
20kts), some of these storms may become severe, however similar to
previous severe risks this year, the presence of a capping
inversion may limit any storm development.

A surface boundary will begin moving through the region early Friday
into Saturday, with additional precipitation chances shifting
eastward with the boundary in northern and central Oklahoma.
Temperatures through the weekend will remain steadily above average,
with highs mainly in the upper 80s into the 90s, with 100s possible
in western north Texas by Sunday. As clouds clear from the region,
lows will decrease back into the upper 50s and low 60s through the
weekend.

Zwink

&&

.AVIATION...
(06Z TAFS)
Issued at 1113 PM CDT Tue May 10 2022

Showers and thunderstorms are forecast to continue to slowly
propagate eastward and impact western TAF sites through the early
morning hours. LLWS is also possible over the next several hours.
High clouds are forecast to linger through late Wednesday
afternoon into early evening, with mainly VFR conditions expected
throughout.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  88  70  90  68 /   0   0   0  10
Hobart OK         93  69  95  67 /  10  10   0  10
Wichita Falls TX  94  69  97  69 /   0   0   0  10
Gage OK           91  68  93  59 /  20  10  10  20
Ponca City OK     90  70  92  66 /  10   0   0  30
Durant OK         90  67  92  67 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...50
LONG TERM....50
AVIATION...01
Hazardous weather outlook, May 10, 6:45 PM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
645 PM CDT Tue May 10 2022

OKZ004>048-050>052-TXZ083>090-112345-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshsall-Bryan-
Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
645 PM CDT Tue May 10 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is an enhanced risk for severe thunderstorms this evening
into the overnight hours across far southwest Oklahoma and
adjacent north Texas, generally south and west of a line from Elk
City, to Altus, to Vernon and Seymour. This is primarily due to
the possibility for more extensive damaging wind gusts, with the
potential of at least 70 to 80 mph gusts. Farther to the north
and east, a slight risk covers an area from near Buffalo, to
Woodward south to Weatherford, Lawton, and Wichita Falls. A
marginal risk exists east toward Alva, Yukon, Duncan, and Waurika.
Damaging wind gusts will be the main concern across all risk
areas.

In addition to the damaging winds with the severe storms, there is
also the possibility for heat bursts as the storms dissipate,
which could cause strong enough winds for damage. The heat burst
potential will be most pronounced toward and after midnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
There is a marginal risk for severe thunderstorms late Thursday
across northern and western Oklahoma, and western north Texas.
Isolated storms may develop toward evening and pose a damaging
wind gust and hail threat. There are low thunderstorm chances
Friday into the weekend, mainly across northern Oklahoma.

.Fire Weather...
Elevated fire weather conditions are expected most days from
into next weekend, mainly across far western Oklahoma and adjacent
parts of Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 11, 3:42 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
342 AM CDT WED MAY 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND GST     16 NNE FREEDOM          36.98N  99.00W
05/11/2022  M66 MPH          WOODS              OK   MESONET

&&

EVENT NUMBER OUN2200012

AZ
Special weather statement, May 11, 4:12 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Norman OK
412 AM CDT Wed May 11 2022

OKZ005-006-010-011-015>017-110945-
Major OK-Woodward OK-Alfalfa OK-Dewey OK-Woods OK-Custer OK-
Blaine OK-
412 AM CDT Wed May 11 2022

...Strong thunderstorm wind gusts will impact portions of Woods,
northeastern Custer, western Alfalfa, Blaine, eastern Dewey, Major
and east central Woodward Counties through 445 AM CDT...

At 410 AM CDT, Doppler radar indicated pockets of very gusty winds
associated with decaying showers and thunderstorms in an area
extending from 8 miles west of Alva to 4 miles northwest of
Longdale. Movement was northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Watonga, Alva, Fairview, Cherokee, Okeene, Waynoka, Canton, Carmen,
Cleo Springs, Longdale, Aline, Burlington, Hitchcock, Dacoma,
Oakwood, Lambert, Canton Lake, Avard, Orienta and Orion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3699 9834 3584 9821 3561 9861 3631 9894
      3684 9905 3700 9896
TIME...MOT...LOC 0910Z 214DEG 26KT 3682 9881 3620 9859

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

WR
Local storm report, May 11, 4:49 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
449 AM CDT WED MAY 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     NON-TSTM WND GST 7 SSW ALVA              36.71N  98.72W
05/11/2022  M64 MPH          WOODS              OK   MESONET

&&

EVENT NUMBER OUN2200013

AZ
Special weather statement, May 11, 4:50 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
450 AM CDT Wed May 11 2022

OKZ004>006-009>011-014>017-021>024-111015-
Woodward OK-Washita OK-Canadian OK-Harper OK-Woods OK-Beckham OK-
Blaine OK-Ellis OK-Major OK-Alfalfa OK-Roger Mills OK-Caddo OK-
Dewey OK-Custer OK-
450 AM CDT Wed May 11 2022

...A large area of very gusty winds will impact portions of northern
Washita, Woods, northwestern Caddo, eastern Roger Mills, eastern
Harper, Custer, Alfalfa, Blaine, Dewey, northwestern Canadian,
Woodward, eastern Ellis, Major and northeastern Beckham Counties
through 515 AM CDT...

At 447 AM CDT, Doppler radar was indicating a large area of decaying
showers producing very gusty winds at times over the northwestern
part of Oklahoma.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodward, Elk City, Weatherford, Clinton, Watonga, Alva, Sayre,
Fairview, Cherokee, Buffalo, Taloga, Hinton, Burns Flat, Helena,
Geary, Okeene, Mooreland, Thomas, Hydro and Waynoka.

This includes Interstate 40 between mile markers 22 and 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9817 3537 9824 3527 9964 3700 9973
TIME...MOT...LOC 0947Z 214DEG 49KT 3611 9861

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

WR
Special weather statement, May 11, 4:51 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Norman OK
451 AM CDT Wed May 11 2022

OKZ004>006-009>011-014>017-021>024-111100-
Woodward OK-Washita OK-Canadian OK-Harper OK-Woods OK-Beckham OK-
Blaine OK-Ellis OK-Major OK-Alfalfa OK-Roger Mills OK-Caddo OK-
Dewey OK-Custer OK-
451 AM CDT Wed May 11 2022

...A large area of very gusty winds will impact portions of northern
Washita, Woods, northwestern Caddo, eastern Roger Mills, eastern
Harper, Custer, Alfalfa, Blaine, Dewey, northwestern Canadian,
Woodward, eastern Ellis, Major and northeastern Beckham Counties
through 600 AM CDT...

At 447 AM CDT, Doppler radar was indicating a large area of decaying
showers producing very gusty winds at times over the northwestern
part of Oklahoma.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodward, Elk City, Weatherford, Clinton, Watonga, Alva, Sayre,
Fairview, Cherokee, Buffalo, Taloga, Hinton, Burns Flat, Helena,
Geary, Okeene, Mooreland, Thomas, Hydro and Waynoka.

This includes Interstate 40 between mile markers 22 and 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9817 3537 9824 3527 9964 3700 9973
TIME...MOT...LOC 0947Z 214DEG 49KT 3611 9861

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

WR
Local storm report, May 11, 4:57 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
457 AM CDT WED MAY 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     NON-TSTM WND GST 4 WSW WEATHERFORD       35.51N  98.77W
05/11/2022  M63 MPH          CUSTER             OK   MESONET

&&

EVENT NUMBER OUN2200014

AZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:03 PM CDTSpecial Weather StatementOUNEllis27 min
May 10, 7:21 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis54 min
May 10, 8:12 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Roger Mills, Woodward63 min
May 10, 9:05 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBeckham, Ellis, Greer, Harmon, Roger Mills55 min
May 10, 9:20 PM CDTSpecial Weather StatementOUNEllis25 min
May 10, 9:53 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBeckham, Custer, Dewey, Ellis, Greer, Harmon and 2 more52 min
May 10, 10:45 PM CDTSpecial Weather StatementOUNBeckham, Custer, Dewey, Ellis, Greer, Roger Mills and 1 more45 min
May 10, 11:09 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNGreer, Harmon, Jackson51 min
May 10, 11:13 PM CDTSpecial Weather StatementOUNWoodward32 min
May 10, 11:56 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson, Kiowa, Tillman and 1 more49 min
May 11, 1:15 AM CDTSpecial Weather StatementOUNComanche, Cotton45 min
May 11, 1:24 AM CDTSpecial Weather StatementOUNBlaine, Dewey, Harper, Major, Woodward51 min
May 11, 1:37 AM CDTSpecial Weather StatementOUNCanadian, Grady38 min
May 11, 2:08 AM CDTSpecial Weather StatementOUNCleveland, Garvin, McClain, Oklahoma, Pottawatomie52 min
May 11, 2:13 AM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Garfield, Kingfisher, Logan, Major47 min
May 11, 3:10 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNAlfalfa, Blaine, Major, Woods50 min
May 11, 3:31 AM CDTSevere Thunderstorm WarningOUNWoods44 min
May 11, 3:35 AM CDTSpecial Weather StatementOUNKingfisher40 min
May 11, 4:12 AM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Major, Woods33 min
May 11, 4:50 AM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Custer, Dewey, Harper, Major and 2 more25 min
May 11, 4:51 AM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Custer, Dewey, Harper, Major and 2 more69 min

Nearby

High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.